A Theoretical Investigation of Compliant Surface Journal Bearings

[+] Author and Article Information
M. K. Benjamin, V. Castelli

Lubrication Research Laboratory, Department of Mechanical Engineering, Columbia University, New York, N. Y.

J. of Lubrication Tech 93(1), 191-201 (Jan 01, 1971) (11 pages) doi:10.1115/1.3451515 History: Received July 15, 1970; Online October 18, 2010


The problem of the compliant surface journal bearing is investigated. The mathematical problem is divided into two parts, the elasticity problem and the fluid problem. The equations of linear elasticity, which represent the elasticity problem, are solved; (a) by expansion of the solution in eigenfunctions (b) by the Raleigh Ritz method, and (c) by a collocation method. Reynolds’ equation, which represents the fluid problem, is then coupled with the solution to the elasticity problem. The corresponding finite difference representation of Reynolds’ equation, which is a set of fourth-order nonlinear algebraic equations, is inverted by Newton iteration. Finally, numerical results are presented.

Copyright © 1971 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In